• Quote of the Day
    "You have it easily in your power to increase the sum total of this world's happiness by
    giving a few words of sincere appreciation to someone who is lonely or discouraged."
    Dale Carnegie, posted by Cat Dancer

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
I have a question? It's kind of dumb but oh well.

What does diet pills do to your body mentally and physically. Do they really work?
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,389
Points
63
Hmmm... it depends on the diet pills. Those that involve stimulants (e.g., amphetamines, etc.) are generally bad news; those that do not either are probably not good for you or don't really work. Even if you manage to find one that does work, it's only going to be effective temporarily.

I really don't think that's an answer for you, LostChild. I doubt that it's really an answer for anyone, frankly.
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
Hi LostChild,

I am not going to be able to answer your question about the diet pills but I can tell you from experience that the only way to lose weight is to eat healthy and exercise. Trust me I have tried it all....and I mean all. I do have to agree with Dr. B that I don't really think that they are the answer for you or for anyone.

Take Care
Nancy
 

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
It was just out of curiosity, I hear so much about it . Its sound tempting but, I bet they don't even work. thanks all
 

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
ok so I confess Iam taking a diet pill.I know its not the best thing to be doing. gosh I feel so guilty now and ashamed. But I have to do it I have to loose weight. And so far its been a success.
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
Hi LostChild,

My first thought when you said that you have to lose weight was....do you really need to lose or are you just obsessed with your weight. I know from your other posts that your goal is to be underweight and I was wondering if this is how you are planning on achieving that goal. As I said before, I don't know much about diet pills but again I have tried everything else under the sun...even hypnosis. I would think, like with many other quick/fad diets that yes the diet pills will work for a while but once you decide to stop taking them then you might see that you will start to gain weight which might make you start spiralling downward. I know that it happened to me when I tried different methods to lose.

Just thoughts.
Nancy
 

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
I believe it when you say after taking a diet pill for a while the can ware off and you can gain back your weight. its funny though last year I was on that relacore and I just stopped taking it no reason but i never gain my weight back until I broke my leg. no I really don't need to loose weight Iam obsessed with loosing weight, but Im scared to get fat. Yes being under weight is my goal as sad as it sounds to alot of people being under weight is my goal.
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
TLC, I noted you're taking Lamictal. I do hope you've mentioned to your doctor that you're also taking a diet pill, and which one you're taking. Lamictal can interact with any number of OTC medications in a negative way. You don't want to start taking something along with Lamictal without discussing it with your doctor first, hon. The consequences could be more than you've bargained for.
 

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
eek Id better do some investagation. If i can find out information my self id rather do that. but if not I will tell him what im up to. oh gosh im scared
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,389
Points
63
I don't know anything specifrically about diet pills and Lamictal but one of the things that is very clear in the literature is that adverse effects, including "the rash", are more likely when lamictal is being used along with other medications. Certain other medications like birth control pills may also alter the dose of Lamictal required.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,389
Points
63
No need to be embarrassed, TLC. It's a good reminder for other people that it's always wise to make sure your doctor knows about ALL other medications you're taking, including common over-the-counter drugs and "natural remedies" (and recreational or "street" drugs).
 

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
I don't under stand why im so obessesed with being under weight. I don't understand. My mind tells me what im doing is wrong but I continue to do it. My left side of my brain says do it get your self skinny if you don't your going to get fat. and then my right side of my brain tells me what in the heck are you doing to your self all you have to do is watch what you eat and exercise you were never fat to begin with whats your problem.. This seems very weird to me.. Is this normal
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
I think ThatLady and Dr. B. are right about the interactions that can take place with OTC meds and prescribed meds. Even though I am sometimes scared to admit to my psychiatrist the OTC meds that I use to self-medicate and escape, I always tell her so that we can discuss the side effects or problems that might arise because of the prescriptions of meds that she has given me. I really don't want to make things worse so I try and be very honest with her, no matter how scared or even embarrassed I may be.

Anyway, I think that it would be great if you talked to your doctor and told him/her about what diet pill you are taking. Also, maybe by telling then it will open his/her eyes and open up the discussion to the issue of your weight and your ultimate goal.

From experience I can say to be careful about the research/information that you can get on the internet if that is where you are planning on getting your information. Please make sure that it is a reliable site and also don't believe everything you read, especially if if is from the makers of the diet pill because I am sure that they are going to convince you that they are completely safe for you.

Again, Take Care
Nancy
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,389
Points
63
TLC said:
I don't do street drugs or any other illegal drugs if thats what you meant

No, I wasn't trying to imply that at all. I was just making the general statement that ALL drugs, legal or illegal, prescription or over-the-counter, including herbal remedies and "naturopathic remedies", can interact with medications your doctor prescribes - and that it's important that you keep your doctor informed to reduce the chance of a serious adverse reaction.
 

fancy792

Member
Joined
May 9, 2005
Messages
78
Points
6
One thing that I can share with you is, I've tried so many of them. They work for 1 or 2 weeks not counting the different side effect. then it pay back time....you gain even more then what you had to lose. Now i'm talking about the over the counter pills. Before a competition it does help to cut and show muscle....but it really effect you physically and mentally. In the US they have more and here lots are band or change ingredient.

Be very careful if your thinking of trying. One thig I can say is take your time to lose the weight and get your food balance and right balance exercise. Reading the post from before....you exercise to much and eat not enough from what you wrote...your body goes in starvation mode and you don't lose that way.

It took time to put the weight up and it taks time to lose it. When it sounds to good to be true it usually true!

There is never a question that isn't worth answering. Ask away everyone here can answer!

Keep us posted if you do or not!
 

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
Im sorry Dave I didn't think you were saying anything about me doing drugs. I understand now sorry about that
 
Top Bottom